Alert archive / Ohio / River Flood Warnings in 2019

River Flood Warning 85, NWS Cleveland, OH

September 14, 2019Trumbull County, Ohio

NWS Cleveland, OH issued this river flood warning at Sep 14, 2019, 9:34 PM EDT for Trumbull County, Ohio. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Sep 14, 2019, 9:34 PM EDT (01:34 UTC)
Expired
Sep 15, 2019, 7:58 AM EDT
In force
10 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 10.11 ft at Sep 15, 2019, 2:00 AM EDT.

actionminormoderate51009/1509/16
Action stage
8 ft
Minor stage
9.5 ft
Moderate stage
13.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

241 
WGUS41 KCLE 150134
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
934 PM EDT Sat Sep 14 2019

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-150934-
/O.NEW.KCLE.FL.W.0085.190915T0134Z-190915T1100Z/
/PHAO1.1.ER.190915T0125Z.190915T0300Z.190915T0500Z.UU/
934 PM EDT Sat Sep 14 2019

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Eagle Creek At Phalanx Station
* until Sunday morning.
* At 9 PM the stage was 9.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and rise to near 10.0 
  feet by tonight. The river will fall below flood stage by early 
  Sunday morning.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
BM
2 follow-up statements
435 
WGUS81 KCLE 150924
FLSCLE
Flood Statement
National Weather Service Cleveland OH
524 AM EDT Sun Sep 15 2019

...The flood warning continues for the following rivers in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-151602-
/O.EXT.KCLE.FL.W.0085.000000T0000Z-190915T1602Z/
/PHAO1.1.ER.190915T0132Z.190915T0600Z.190915T1002Z.UU/
524 AM EDT Sun Sep 15 2019

...Flood warning extended until this afternoon...The flood warning 
continues for
  The Eagle Creek At Phalanx Station.
* Until this afternoon. 
* At  5:00 AM Sunday the stage was...9.8 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 9.5 feet.
* The river will fall to below flood stage by this morning.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in 
  Braceville floods. Knowlton Road will be threatened.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
429 
WGUS81 KCLE 151158
FLSCLE
Flood Statement
National Weather Service Cleveland OH
758 AM EDT Sun Sep 15 2019

...The flood warning is cancelled for the following river in Ohio...

  Eagle Creek At Phalanx Station

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC155-151228-
/O.CAN.KCLE.FL.W.0085.000000T0000Z-190915T1602Z/
/PHAO1.1.ER.190915T0132Z.190915T0600Z.190915T1000Z.UU/
758 AM EDT Sun Sep 15 2019

The flood warning is cancelled for 
  The Eagle Creek At Phalanx Station.
* At  7:00 AM Sunday the stage was...9.2 feet and is below the 
Flood stage of 9.5 feet.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Sep 14, 9:18 PM EDT, 16 minutes earlier.

Area forecast discussion, Sep 14, 9:18 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
918 PM EDT Sat Sep 14 2019

.SYNOPSIS...
High pressure will build northeast through the Ohio valley tonight and
Sunday. A weak cold front will sink south through the region
Sunday night through Monday, with high pressure returning to the
area Monday night through midweek. Above average temperatures are
expected through the forecast period.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
No changes with the mid evening update. Previous discussion.

An area of high pressure was located near Cincinnati this
afternoon and continues to build into the Ohio Valley Region.
The center of the high pressure will be near southeast
Pennsylvania by Sunday morning. It will be a fantastic evening
for any outdoor plans with light winds and comfortable
temperatures. Low humidity levels and temperatures falling down
into the middle to upper 50s are expected tonight. Slightly
milder temperatures will remain along the lakeshore, but still
pleasant to open the windows type conditions.

Southerly winds will return on Sunday on the back side of the
exiting high pressure system. Slightly warmer temperatures are
expected Sunday and went a few degrees above guidance with high
temperatures lower to maybe middle 80s. A weak cold front will
move down into the eastern Great Lakes region late Sunday night
with some clouds and a slight chance for few scattered showers.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Weak cold front will settle south across the area Monday
morning. A few residual light showers will be possible during
the morning, mainly downwind of Lake Erie in the east. Expecting
partly to mostly cloudy skies with the front for the first half
of the day then scattering out from north to south during the
afternoon. Highs on Monday expected to drop back 3 to 5 degrees
across the northeast part of the area behind the front.

High pressure builds in behind the front from Quebec to the eastern
Great Lakes. Temperatures will be a degree or so cooler on Tuesday
but drier air will bring lower humidity with mostly sunny skies.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
High pressure remains in control for much of next week while the
upper level ridge builds overhead. Temperatures trend towards well
above normal values by the end of the week. Went a couple degrees
above guidance values each day which have a bias towards
climatological normals in the later periods. The operational 12Z GFS
tries to bring a front with some showers through on Friday but is an
outlier from both other long range models and the GFS ensemble
mean which maintain a strong ridge so will keep the forecast
dry with continued warmth.

&&

.AVIATION /00Z Sunday THROUGH Thursday/...
Largely VFR conditions for the next 24 hours with high pressure
overhead. Small possibility for brief early morning BR in the
vicinity of YNG, but likely no other TAF terminals affected.
Otherwise an influx of some mid cloud tomorrow with the approach
of a weakening front. Precip not looking too likely. Light
south- southwest winds tonight with some minor gusts around 20
knots Sunday afternoon.

.OUTLOOK...Non-VFR possible late Sunday night into Monday.

&&

.MARINE...
Westerly winds of 15 to 20 knots will continue for a few more hours
on the east end of Lake Erie before dropping off and backing to the
southwest. Extended the Small Craft Advisory and High Swimming Risk
for a few more hours as wave heights remain in the 3 to 5 foot
range, especially offshore.

Otherwise southwest winds of 5 to 15 knots develop on Lake Erie on
Sunday, shifting to the northeast by midday Monday in the wave of a
cold front that will pass early Monday morning. Northeast winds of
10-15 knots will cause waves of 1 to 3 feet. There is also a chance
of waterspouts with the frontal passage Monday morning. Beyond that,
high pressure will set up over the eastern Great Lakes again through
the first half of the week with easterly winds of 5 to 15 knots.
Winds shift around to the south towards Thursday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Griffin
NEAR TERM...Griffin/Oudeman
SHORT TERM...KEC
LONG TERM...KEC
AVIATION...Oudeman
MARINE...KEC
Hazardous weather outlook, Sep 14, 9:15 PM EDT, 19 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Cleveland OH
915 PM EDT Sat Sep 14 2019

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-160115-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
915 PM EDT Sat Sep 14 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 14, 6:01 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
601 PM EDT SAT SEP 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     MARINE TSTM WIND 3 NNW LORAIN            41.48N 82.20W
09/13/2019  M47 MPH          LEZ145             OH   BUOY

            CORRECTS TIME ON PREVIOUS MARINE TSTM WIND
            REPORT FROM 3 NNW LORAIN. LORO1 REPORTS
            SUSTAINED WIND 41 KTS.

&&

DK

Nearby

River Flood Warnings in Ohio, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.